MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. STEM INSERTER; INSTRUMENT, HIP
Catalog Number 00780506101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic on the tip of the stem inserter was cracked.There was no patient injury as a result of the malfunction.There is no further information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d9;g3;h2;h3;h6 product was returned and evaluated.Visual examination of the returned product identified the blue plastic sleeve was confirmed to be fractured.The blue sleeve was still held on the tip slider component from the epoxy used during assembly.No fractured pieces were returned with the device for evaluation.The handle and all components appeared to fully actuate as intended.The blue plastic sleeve had scratches and gouges all around it.There were scratches and nicks along the main body and tip of the driver shaft.The strike plate end had multiple indentation marks.The device has an approximate field age of 9.5 years.Review of the device history record identified no deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.A definitive root cause cannot be determined.Based on the returned product review, the complaint was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STEM INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22002141
Report Number0001822565-2025-01338
Device Sequence Number9042939
Product Code LXH
UDI-Device Identifier00889024135147
UDI-Public(01)00889024135147(11)151202(10)63221786
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00780506101
Device Lot Number63221786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown